Alert archive / Michigan / Frost Advisories in 2018
Frost Advisory 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at Oct 13, 2018, 4:03 PM EDT for 8 counties in Michigan. It took effect at Oct 14, 2018, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2018, 4:03 PM EDT (20:03 UTC)
- In effect from
- Oct 14, 2018, 2:00 AM EDT
- Expired
- Oct 14, 2018, 8:20 AM EDT
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
Counties Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Ingham County, MI, Ionia County, MI, Jackson County, MI, Kalamazoo County, MI
The radar
The Grand Rapids radar (KGRR), 65 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
186 WWUS73 KGRR 132003 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 403 PM EDT Sat Oct 13 2018 MIZ058-059-065>067-072>074-140415- /O.NEW.KGRR.FR.Y.0002.181014T0600Z-181014T1300Z/ Ionia-Clinton-Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson- Including the cities of Ionia, St. Johns, Hastings, Charlotte, Lansing, Kalamazoo, Battle Creek, and Jackson 403 PM EDT Sat Oct 13 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... The National Weather Service in Grand Rapids has issued a Frost Advisory...which is in effect from 2 AM to 9 AM EDT Sunday. HAZARDOUS WEATHER... * Frost for several hours late tonight into early Sunday morning. IMPACTS... * Damage to sensitive, unprotected vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A Frost Advisory is issued when frost is expected to develop during the growing season. Those with agricultural interests in the advised area are advised to harvest or protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. && $$
3 follow-up statements
537 WWUS73 KGRR 140232 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1032 PM EDT Sat Oct 13 2018 MIZ058-059-065>067-072>074-141045- /O.CON.KGRR.FR.Y.0002.181014T0600Z-181014T1300Z/ Ionia-Clinton-Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson- Including the cities of Ionia, St. Johns, Hastings, Charlotte, Lansing, Kalamazoo, Battle Creek, and Jackson 1032 PM EDT Sat Oct 13 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... HAZARDOUS WEATHER... * Frost for several hours late tonight into early Sunday morning. IMPACTS... * Damage to sensitive, unprotected vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A Frost Advisory is issued when frost is expected to develop during the growing season. Those with agricultural interests in the advised area are advised to harvest or protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ wdm
707 WWUS73 KGRR 140720 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 320 AM EDT Sun Oct 14 2018 MIZ058-059-065>067-072>074-141300- /O.CON.KGRR.FR.Y.0002.000000T0000Z-181014T1300Z/ Ionia-Clinton-Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson- Including the cities of Ionia, St. Johns, Hastings, Charlotte, Lansing, Kalamazoo, Battle Creek, and Jackson 320 AM EDT Sun Oct 14 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... HAZARDOUS WEATHER... * Frost through 9 am. IMPACTS... * Damage to sensitive, unprotected vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A Frost Advisory is issued when frost is expected to develop during the growing season. Those with agricultural interests in the advised area are advised to harvest or protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. && $$
882 WWUS73 KGRR 141220 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 820 AM EDT Sun Oct 14 2018 MIZ058-059-065>067-072>074-141330- /O.CAN.KGRR.FR.Y.0002.000000T0000Z-181014T1300Z/ Ionia-Clinton-Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson- Including the cities of Ionia, St. Johns, Hastings, Charlotte, Lansing, Kalamazoo, Battle Creek, and Jackson 820 AM EDT Sun Oct 14 2018 ...FROST ADVISORY IS CANCELLED... Temperatures will begin to rise as the sun comes up and National Weather Service in Grand Rapids has cancelled the Frost Advisory. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Oct 13, 3:02 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Oct 13, 3:02 PM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Grand Rapids MI
302 PM EDT Sat Oct 13 2018
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 302 PM EDT Sat Oct 13 2018
Mostly fair and cool weather will continue through the week. Some
frosty temperatures in the 30s are expected tonight. Low pressure
will track north of Lower Michigan pushing a cold front through on
Sunday night with a few showers. Another cold front arrives on
Wednesday with rain and snow showers.
&&
.DISCUSSION...(This evening through next Saturday)
Issued at 302 PM EDT Sat Oct 13 2018
Persistent upper trough across central and eastern Canada over
the next week will result in active northern stream affecting the
Great Lakes as series of clippers and trailing cold fronts bring
bouts of light precipitation.
Tricky temperature forecast for tonight with surface ridging
moving east and clouds and winds increasing late as low pressure
and trailing cold front approach from the northwest. COnditions
should be favorable for frost to form across the southeast zones
and a frost advisory is in effect there.
The first low tracks north of Lake Superior Sunday night with
light showers with another low to follow for Wednesday. This one
has enough cold air to see a mix with snow, especially across the
northern zones as 850 MB temps fall below minus 5C.
If skies clear out Wednesday night, a hard freeze is likely as temps
will plummet into the 20s just about everywhere.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 140 PM EDT Sat Oct 13 2018
VFR conditions will continue through Sunday morning. Winds will go
southwest this afternoon and could gust to around 20 knots at
times before decreasing below 10 knots this evening.
&&
.MARINE...
Issued at 302 PM EDT Sat Oct 13 2018
No changes to the Small Craft Advisory as southwest flow
increases tonight with waves building through Sunday morning then
decreasing during the afternoon.
&&
.HYDROLOGY...
Issued at 140 PM EDT Sat Oct 13 2018
Rivers continue to stabilize and gradually fall after steady rain
earlier this week led to rising water levels near or over bankfull
for some rivers. Our next chance for light rain will arrive Sunday
into Sunday night, but no significant rainfall is expected to impact
river levels. Otherwise dry conditions will dominate next week
before rain returns for Friday into Friday night. Continued falling
water levels into the start of next week are expected.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Frost Advisory from 2 AM to 9 AM EDT Sunday for MIZ058-059-
065>067-072>074.
LM...Small Craft Advisory until 4 PM EDT Sunday for LMZ844>849.
&&
SYNOPSIS...Ostuno
DISCUSSION...Ostuno
AVIATION...Ostuno
HYDROLOGY...ANH
MARINE...OstunoHazardous weather outlook, Oct 13, 4:14 AM EDT, 11 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 414 AM EDT Sat Oct 13 2018 MIZ037>040-043>046-050>052-056>059-064>067-071>074-140815- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 414 AM EDT Sat Oct 13 2018 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Areas of frost are possible tonight especially along I-94. .DAYS TWO THROUGH SEVEN...Sunday through Friday Frost and freezing temperatures are possible again Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-140815- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 414 AM EDT Sat Oct 13 2018 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Conditions hazardous to small craft are expected today and especially this evening through Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Hazardous conditions for small craft will continue on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. DUKE
Nearby
Frost Advisories in Michigan, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.